Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 192, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 20, 2011, 8:33 AM CDT for 5 counties in Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 8:33 AM CDT (13:33 UTC)
- Expired
- May 20, 2011, 9:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 64 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS53 KSGF 201333
SVRSGF
MOC011-039-057-097-109-201415-
/O.NEW.KSGF.SV.W.0192.110520T1333Z-110520T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 AM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
WESTERN DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 915 AM CDT.
* AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF GOLDEN CITY...OR 12 MILES
WEST OF GREENFIELD...MOVING NORTH AT 45 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENFIELD BY 840 AM CDT.
SYLVANIA BY 845 AM CDT.
CEDARVILLE...ARCOLA AND NEOLA BY 850 AM CDT.
JERICO SPRINGS BY 855 AM CDT.
WAGONER...UMBER VIEW HEIGHTS AND CANE HILL BY 900 AM CDT.
STOCKTON BY 910 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3764 9410 3765 9407 3771 9407 3771 9367
3725 9388 3725 9417
TIME...MOT...LOC 1333Z 197DEG 38KT 3738 9404
WIND...HAIL 60MPH 1.00IN
$$
GRIFFIN2 follow-up statements
214 WWUS53 KSGF 201403 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 AM CDT FRI MAY 20 2011 MOC011-097-109-201413- /O.CAN.KSGF.SV.W.0192.000000T0000Z-110520T1415Z/ BARTON MO-JASPER MO-LAWRENCE MO- 903 AM CDT FRI MAY 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE... NORTHEASTERN JASPER AND EASTERN BARTON COUNTIES IS CANCELLED... LAT...LON 3733 9385 3733 9407 3771 9407 3771 9367 TIME...MOT...LOC 1403Z 197DEG 38KT 3761 9398 $$ MOC039-057-201415- /O.CON.KSGF.SV.W.0192.000000T0000Z-110520T1415Z/ CEDAR MO-DADE MO- 903 AM CDT FRI MAY 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR WESTERN DADE AND SOUTHERN CEDAR COUNTIES... AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR CEDARVILLE...OR 14 MILES SOUTHWEST OF STOCKTON...MOVING NORTH AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE ARCOLA...CANE HILL...CEDARVILLE... GREENFIELD...JERICO SPRINGS...LOCKWOOD...MEINERT...NEOLA...SOUTH GREENFIELD...STOCKTON...SYLVANIA...UMBER VIEW HEIGHTS AND WAGONER. OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE. LAT...LON 3733 9385 3733 9407 3771 9407 3771 9367 TIME...MOT...LOC 1403Z 197DEG 38KT 3761 9398 WIND...HAIL 60MPH 1.00IN $$ GRIFFIN
233 WWUS53 KSGF 201413 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 913 AM CDT FRI MAY 20 2011 MOC039-057-201423- /O.EXP.KSGF.SV.W.0192.000000T0000Z-110520T1415Z/ CEDAR MO-DADE MO- 913 AM CDT FRI MAY 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DADE AND SOUTHERN CEDAR COUNTIES WILL EXPIRE AT 915 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3733 9385 3733 9407 3771 9407 3771 9367 TIME...MOT...LOC 1413Z 197DEG 38KT 3771 9394 $$ GRIFFIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:34 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 20, 6:34 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 634 AM CDT FRI MAY 20 2011 ...UPDATE TO AVIATION... .UPDATE... LOW LEVEL JET CONTINUES TO VEER SLIGHTLY AND LOW LEVEL UPGLIDE IS RESULTING IN AN EXPANDED AREA OF SHOWERS AND STORMS ACROSS EASTERN OKLAHOMA AHEAD OF WHAT IS BECOMING AN OUTFLOW DOMINATE LINE OF STORMS EXITING CENTRAL OKLAHOMA. SHOULD CONTINUE TO SEE SCATTERED SHOWERS AND STORMS CONTINUE ON THE NOSE OF THE LOW LEVEL JET INTO THE MORNING HOURS. DECAYING LINE OF STORMS WILL ALSO ENTER WESTERN PORTIONS OF THE AREA WITH TIME...THOUGH CONTINUE TO LOSE ITS PUNCH AS IT GETS FURTHER AND FURTHER DISPLACED FROM BETTER UPPER SUPPORT. IN GENERAL...THINKING THAT AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR WILL BE MOST PRONE TO OBSERVING SHOWERS AND STORMS THIS MORNING. MUCH OF THE REST OF THE DAY WILL GREATLY DEPEND ON HOW QUICKLY EARLY DAY STORMS DISSIPATE. THIS WILL HAVE GREAT INFLUENCE ON AVAILABLE INSTABILITY AS YET ANOTHER AREA OF STORMS GEARS UP TO OUR WEST LATER THIS AFTERNOON. GAGAN && .DISCUSSION... QUITE CHALLENGING AND VERY LOW CONFIDENCE FORECAST IN STORE FOR THE COMING WEEK...AS MESSY AND COMPLEX PATTERN CONTINUES OVER THE REGION. EARLY THIS MORNING...LARGE UPPER LEVEL LOWS CONTINUE TO SPIN ACROSS THE INTERMOUNTAIN WEST AND MID ATLANTIC REGION...WITH SOUTHERLY FLOW REMAINING ENTRENCHED OVER THE OZARKS. CONVECTION THAT FIRED THURSDAY EVENING FROM NEBRASKA TO TEXAS REMAINS SUPPORTED EARLY THIS MORNING BY BROAD 40-50 KT LOW LEVEL JET OVER THE CENTRAL PLAINS. BEST FORECAST FOR THIS CONVECTION IS FOR IT TO CONTINUE EAST THIS MORNING AS THE LLJ VEERS A BIT...WITH LARGE MCS TRAVERSING THE OZARKS DURING THE LATTER HALF OF THE MORNING INTO AFTERNOON. RIGHT NOW...DON'T THINK THAT THE SEVERE THREAT IS TOO HIGH WITH THIS INITIAL COMPLEX OF STORMS...WITH BULK SHEAR VALUES REMAINING SOMEWHAT MEAGER OVER THE AREA...AND CONVECTION LIKELY REMAINING ELEVATED. BY EARLY THIS AFTERNOON...DRYLINE SHOULD PARK ITSELF ACROSS THE I-35 CORRIDOR...AS A STRONG SHORTWAVE CURRENTLY OVER THE FOUR CORNERS REGION SLOWLY EJECTS EAST OVER THE PLAINS. DRYLINE SHOULD SERVE TO FOCUS ADDITIONAL CONVECTIVE DEVELOPMENT AS LARGE SCALE LIFT AHEAD OF AFOREMENTIONED SHORTWAVE INCREASES OVER CENTRAL KANSAS AND OKLAHOMA. RIGHT NOW...EXACT EVOLUTION AND STRENGTH OF THIS CONVECTION REMAINS VERY MUCH IN QUESTION...WITH MUCH OF THE EVENTUAL SCENARIO HINGING ON HOW CONVECTION EVOLVES THIS MORNING...AND AIRMASS RECOVERY (OR LACK THEREOF) BEHIND THIS MORNING'S MCS(S). IF ADDITIONAL DESTABILIZATION CAN BE REALIZED ALONG/AHEAD OF THE DRYLINE...THEN SEVERE CONVECTION APPEARS PROBABLE OVER KANSAS...AS 40 TO 50 KTS OF 0-6 KM BULK SHEAR WILL BE SUFFICIENT FOR ORGANIZATION INTO LINE SEGMENTS/EMBEDDED BOWING STRUCTURES. FOR THE SGF CWA...THINK THAT IF STRONG/SEVERE STORMS DEVELOP OVER CENTRAL KANSAS...THEY WILL BE ABLE TO MAINTAIN THEMSELVES INTO THE FAR WESTERN CWA/U.S. 71 CORRIDOR. THE MAIN THREATS WITH ANY SEVERE WEATHER THAT DOES OCCUR ARE EXPECTED TO BE STRAIGHT LINE WINDS AND HAIL. FURTHER EAST INTO THE CENTRAL AND EASTERN OZARKS...SUSPECT THAT BULK SHEAR WILL REMAIN A BIT LOW TO MAINTAIN THE SEVERE THREAT THAT FAR EAST LATE TONIGHT/OVERNIGHT. NONETHELESS...EVEN IF STORMS ARE SUB-SEVERE...THE ENTIRE CWA WILL HAVE A DECENT SHOT FOR SUBSTANTIAL RAINFALL...AS LATE NIGHT LLJ WILL CONTINUE TO FEED RICH TROPICAL AIR INTO ANY CONVECTION OVER THE REGION. AS ALLUDED TO ABOVE...OTHER PRIMARY CONCERN IS HEAVY RAIN/FLASH FLOOD POTENTIAL TONIGHT/THRU THE WEEKEND. WITH PWAT VALUES WELL ABOVE THE CLIMATOLOGICAL AVERAGE...POTENTIAL IS CERTAINLY THERE FOR FLOOD POTENTIAL OVER THE NEXT FEW DAYS. ONLY REMAINING QUESTIONS ON QPF REMAINS FORCING MECHANISMS AND MESOSCALE EVOLUTION OF CONVECTIVE COMPLEXES. UNFORTUNATELY FOR THOSE IN THE FORECASTING BUSINESS...SUCH DETAILS REMAIN VERY MURKY AT THIS DISTANCE. HEADING INTO SATURDAY...ANY NOCTURNAL MCS ACTIVITY SHOULD BE ON ITS WAY EAST OF THE AREA. ADDITIONAL CONVECTION IS POSSIBLE DURING THE DAY OVER THE CWA...THOUGH CHANCES AGAIN REMAIN CONDITIONAL BASED ON DEGREE OF DESTABILIZATION THAT CAN OCCUR. THINK THAT THERE WILL BE SOME SEVERE THREAT FOR THIS TIME PERIOD...WITH STRONG WINDS AND PERHAPS SOME HAIL OCCURRING WITH THE STRONGEST CONVECTION. AGAIN...THOUGH...SEVERE THREAT REMAINS HIGHLY CONDITIONAL ON DEGREE AND AREAL EXTENT OF DESTABILIZATION. SUNDAY LOOKS TO BE THE BEST CHANCE FOR THE REGION TO BRIEFLY DRY OUT...AS THE BULK OF THE UPPER LEVEL ENERGY LIFTS NORTH OF THE AREA. RICH MOISTURE WILL REMAIN IN PLACE...HOWEVER...AND EXPECT TO SEE MORE RAIN/THUNDER DEVELOP INTO MONDAY AND MONDAY EVENING AND ON TUESDAY...AS ANOTHER SHORTWAVE MOVES EAST FROM THE ROCKIES. FINAL SHORTWAVE PROGGED TO APPROACH THE AREA BY NEXT WEDNESDAY AND THURSDAY...AND WILL NEED TO WATCH SEVERE WEATHER CHANCES WITH THIS FEATURE AS WE HEAD INTO NEXT WEEK. STILL FAR TOO EARLY TO NAIL DOWN THE SPECIFICS...BUT BOTH THE GFS AND ECMWF ARE SUGGESTIVE OF A SYNOPTIC PATTERN CONDUCIVE TO ANOTHER ROUND OF THUNDERSTORMS. BOXELL && .AVIATION... /ISSUED 634 AM CDT FRI MAY 20 2011/ FOR THE 12Z TAF PACKAGE...PRIMARY FORECAST CONCERN DEALS WITH THUNDERSTORM CHANCES THROUGH THE TAF CYCLE. SCATTERED NATURE OF SHRA/TSRA ACTIVITY MAKES IT TOUGH TO PINPOINT TIMING...HOWEVER SHOULD SEE AN INCREASE IN COVERAGE FROM WEST TO EAST AFFECTING JLN/SGF/BBG BY...ROUGHLY...THE MID MORNING HOURS. MVFR VIS/CIG WILL ACCOMPANY ACTIVITY THIS MORNING...THOUGH CONDITIONS WILL BE VARIABLE. ADDITIONAL SHRA/TSRA DEVELOPMENT IS EXPECTED ACROSS KANSAS LATER THIS AFTERNOON. THERE IS A RISK FOR THIS ACTIVITY TO ENTER THE REGION THIS EVENING AND HAVE HANDLED WITH A TEMPO GROUP AT EACH SITE FOR NOW. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 20, 5:50 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 AM CDT FRI MAY 20 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 550 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM THE DAYTIME HOURS TODAY THROUGH TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER APPEARS TO BE LATER THIS EVENING INTO THE OVERNIGHT HOURS ALONG AND WEST OF U.S. 71 AS STRONG STORMS MOVE EAST FROM CENTRAL KANSAS. THE PRIMARY THREAT WITH ANY SEVERE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. MULTIPLE ROUNDS OF THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR HEAVY RAIN...ESPECIALLY WHERE MULTIPLE STORMS MOVE OVER THE SAME LOCATION. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FOR LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERY DAY THROUGH THE EXTENDED OUTLOOK PERIOD. STRONG TO SEVERE STORMS MAY OCCUR SATURDAY AND POSSIBLY AGAIN ON SUNDAY...WITH STRAIGHT LINE WINDS AND LARGE HAIL REMAINING THE PRIMARY HAZARDS. DAILY CHANCES FOR THUNDERSTORMS WILL RESULT IN A RISK FOR FLASH FLOODING...AS WELL AS RISES ON AREA RIVERS. FLOODING POTENTIAL WILL BE MAXIMIZED FOR THOSE LOCATIONS THAT EXPERIENCE MULTIPLE ROUNDS OF THUNDERSTORMS IN A SHORT PERIOD OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT...ESPECIALLY ALONG AND TO THE WEST OF THE U.S. 71 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, May 20, 7:35 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 AM CDT FRI MAY 20 2011
KSZ101-MOZ088-201300-
CHEROKEE KS-JASPER MO-
735 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ALERT FOR EASTERN CHEROKEE AND WESTERN JASPER
COUNTIES UNTIL 800 AM CDT...
AT 732 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERTON...OR NEAR GALENA...MOVING NORTH AT
40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE ASBURY...CARL JUNCTION...CRESTLINE...
GALENA...LAWTON...LOWELL...NEUTRAL...RIVERTON...SCAMMON...SKIDMORE...
STIPPVILLE...WACO AND WEIR.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3734 9462 3735 9462 3736 9443 3706 9460
3704 9462 3705 9482 3734 9486
TIME...MOT...LOC 1235Z 195DEG 36KT 3712 9468
GAGANLocal storm report, May 20, 8:13 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL 5 N BAXTER SPRINGS 37.10N 94.74W
05/20/2011 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
&&
JCOLUCCISpecial weather statement, May 20, 8:13 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 813 AM CDT FRI MAY 20 2011 MOZ077-088-093-201400- BARTON MO-JASPER MO-NEWTON MO- 813 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ALERT FOR BARTON...JASPER AND NORTHWESTERN NEWTON COUNTIES UNTIL 900 AM CDT... AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHOAL CREEK DRIVE...OR 6 MILES SOUTHEAST OF GALENA...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ATLAS...BOSTON... BROOKLYN HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE... CARYTOWN...CLIFF VILLAGE...DENNIS ACRES...DIAMOND...DUENWEG... DUQUESNE...FIDELITY...IANTHA...IRON GATES...IRWIN...JASPER... JOPLIN...KENOMA...LAKESIDE...LAMAR HEIGHTS...LAMAR...LEAWOOD... LIBERAL...MILFORD...MINDENMINES...NASHVILLE...NECK CITY...OAKLAND PARK...OAKTON...ORONOGO...PURCELL...REDINGS MILL...SAGINAW...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SHOAL CREEK ESTATE...SILVER CREEK...WACO AND WEBB CITY. INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 22 WILL ALSO BE IMPACTED BY THIS STORM. LAT...LON 3759 9460 3759 9408 3693 9430 3693 9461 TIME...MOT...LOC 1314Z 196DEG 38KT 3717 9450 GRIFFIN
Local storm report, May 20, 8:15 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HAIL 2 S JOPLIN 37.06N 94.51W
05/20/2011 E0.50 INCH JASPER MO AMATEUR RADIO
DIME SIZED HAIL REPORTED AT 32ND STREET AND MAIN ST
INTERSECTION.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:54 PM CDT | Areal Flood Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 6 hr |
| May 20, 7:41 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 34 min |
| May 20, 8:13 AM CDT | Special Weather Statement | SGF | Barton, Jasper | 47 min |
| May 20, 8:19 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 41 min |
| May 20, 8:22 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 38 min |
| May 20, 8:38 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 4 hr |
| May 20, 9:03 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Vernon | 4 hr |
| May 20, 9:20 AM CDT | River Flood Warning | SGF | Vernon | 42 hr |
| May 20, 9:20 AM CDT | River Flood Warning | SGF | Vernon | 13 hr |
| May 20, 9:32 AM CDT | Special Weather Statement | SGF | St. Clair | 43 min |
| May 20, 10:47 AM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| May 20, 10:51 AM CDT | Flash Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 2 hr |
| May 20, 10:53 AM CDT | Special Weather Statement | SGF | Benton, Hickory | 52 min |
| May 20, 11:05 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 40 hr |
| May 20, 1:48 PM CDT | Special Weather Statement | SGF | Christian, Taney | 42 min |
| May 20, 2:20 PM CDT | Special Weather Statement | SGF | Oregon | 40 min |
| May 20, 2:41 PM CDT | Areal Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| May 20, 2:54 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Miller, Morgan | 6 hr |
| May 20, 2:56 PM CDT | Special Weather Statement | SGF | Oregon | 49 min |
| May 20, 3:05 PM CDT | Areal Flood Warning | SGF | Benton, Cedar, Dade, Hickory, Polk, St. Clair | 6 hr |
| May 20, 3:41 PM CDT | River Flood Warning | SGF | Cedar | 41 hr |
| May 20, 3:41 PM CDT | River Flood Warning | SGF | Bates, Vernon | 19 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.